Extension of a theorem of Shi and Tam

Michael Eichmair, Pengzi Miao, Xiaodong Wang

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

In this note, we prove the following generalization of a theorem of Shi and Tam (J Differ Geom 62:79-125, 2002): Let (Ω, g) be an n-dimensional (n ≥ 3) compact Riemannian manifold, spin when n > 7, with non-negative scalar curvature and mean convex boundary. If every boundary component Σi has positive scalar curvature and embeds isometrically as a mean convex star-shaped hypersurface Σi ⊂ ℝn, then, where H is the mean curvature of Σi in (Ω, g), H is the Euclidean mean curvature of Σi in ℝn, and where d σ and dσ denote the respective volume forms. Moreover, equality holds for some boundary component Σi if, and only if, (Ω, g) is isometric to a domain in ℝn. In the proof, we make use of a foliation of the exterior of the Σi's in ℝn by the H/R-flow studied by Gerhardt (J Differ Geom 32:299-314, 1990) and Urbas (Math Z 205(3):355-372, 1990). We also carefully establish the rigidity statement in low dimensions without the spin assumption that was used in Shi and Tam (J Differ Geom 62:79-125, 2002).

Original languageEnglish (US)
Pages (from-to)45-56
Number of pages12
JournalCalculus of Variations and Partial Differential Equations
Volume43
Issue number1-2
DOIs
StatePublished - Jan 1 2012

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Extension of a theorem of Shi and Tam'. Together they form a unique fingerprint.

  • Cite this